Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 1, NWS Topeka, KS

March 30, 2013Anderson County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Mar 30, 2013, 2:28 PM CDT for Anderson County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2013, 2:28 PM CDT (19:28 UTC)
Expired
Mar 30, 2013, 3:15 PM CDT
In force
47 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Anderson County, KS

The radar

The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:04 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WUUS53 KTOP 301928
SVRTOP
KSC003-302015-
/O.NEW.KTOP.SV.W.0001.130330T1928Z-130330T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
228 PM CDT SAT MAR 30 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 315 PM CDT

* AT 224 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
  OF GARNETT...AND MOVING EAST-SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  GARNETT...LONE ELM...KINCAID AND GARNETT AIRPORT.

A SECOND STORM MAY BECOME SEVERE LOCATED 6 MILES NORTH-NORTHWEST OF 
COLONY. THIS STORM WILL MOVE EAST-SOUTHEAST ACROSS SOUTH CENTRAL 
ANDERSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3825 9507 3804 9507 3803 9508 3803 9520
      3812 9545 3832 9535 3828 9506 3826 9506
TIME...MOT...LOC 1927Z 292DEG 19KT 3824 9533

HAIL...1.00IN
WIND...60 MPH

$$

GARGAN
5 follow-up statements
247 
WWUS53 KTOP 301934
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
234 PM CDT SAT MAR 30 2013

KSC003-302015-
/O.CON.KTOP.SV.W.0001.000000T0000Z-130330T2015Z/
ANDERSON KS-
234 PM CDT SAT MAR 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
ANDERSON COUNTY UNTIL 315 PM CDT...

AT 232 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF GARNETT...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
LONE ELM...KINCAID AND GARNETT AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3825 9507 3804 9507 3803 9508 3803 9520
      3812 9545 3818 9542 3819 9537 3828 9531
      3828 9506 3826 9506
TIME...MOT...LOC 1934Z 296DEG 20KT 3822 9529

HAIL...1.25IN
WIND...60 MPH

$$

GARGAN
127 
WWUS53 KTOP 301944
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
244 PM CDT SAT MAR 30 2013

KSC003-302015-
/O.CON.KTOP.SV.W.0001.000000T0000Z-130330T2015Z/
ANDERSON KS-
244 PM CDT SAT MAR 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ANDERSON COUNTY UNTIL 315 PM CDT...

AT 243 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
GARNETT...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE DAMAGE...
         WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
LONE ELM AND KINCAID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9533 3827 9526 3826 9509 3825 9507
      3804 9507 3803 9508 3803 9520 3805 9525
TIME...MOT...LOC 1944Z 302DEG 21KT 3818 9524

HAIL...1.50IN
WIND...60 MPH

$$

GARGAN
733 
WWUS53 KTOP 301951
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
251 PM CDT SAT MAR 30 2013

KSC003-302015-
/O.CON.KTOP.SV.W.0001.000000T0000Z-130330T2015Z/
ANDERSON KS-
251 PM CDT SAT MAR 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ANDERSON COUNTY UNTIL 315 PM CDT...

AT 246 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
LONE ELM...AND MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
LONE ELM AND KINCAID.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3811 9528 3818 9530 3824 9524 3825 9509
      3825 9507 3804 9507 3803 9508 3803 9520
TIME...MOT...LOC 1950Z 302DEG 21KT 3816 9520

HAIL...1.00IN
WIND...60 MPH

$$

GARGAN
068 
WWUS53 KTOP 302004
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
304 PM CDT SAT MAR 30 2013

KSC003-302015-
/O.CON.KTOP.SV.W.0001.000000T0000Z-130330T2015Z/
ANDERSON KS-
304 PM CDT SAT MAR 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ANDERSON COUNTY UNTIL 315 PM CDT...

AT 300 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINCAID...AND
MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN ANDERSON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3804 9519 3810 9522 3814 9522 3818 9515
      3820 9507 3804 9507 3803 9508
TIME...MOT...LOC 2003Z 302DEG 21KT 3812 9512

HAIL...1.00IN
WIND...60 MPH

$$

GARGAN
553 
WWUS53 KTOP 302012
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
312 PM CDT SAT MAR 30 2013

KSC003-302022-
/O.EXP.KTOP.SV.W.0001.000000T0000Z-130330T2015Z/
ANDERSON KS-
312 PM CDT SAT MAR 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ANDERSON COUNTY
WILL EXPIRE AT 315 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA....AND HAS WEAKENED.

LAT...LON 3804 9519 3810 9522 3814 9522 3818 9515
      3820 9507 3804 9507 3803 9508
TIME...MOT...LOC 2012Z 302DEG 21KT 3809 9506

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:09 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Mar 30, 1:09 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
109 PM CDT SAT MAR 30 2013

.UPDATE...
ISSUED AT 1254 PM CDT SAT MAR 30 2013

NO MAJOR CHANGES FOR THIS AFTERNOON. ISOLATED SHOWERS AND PERHAPS
SOME THUNDERSTORMS WERE BEGINNING TO DEVELOP BETWEEN THE KS
TURNPIKE AND I-35. THESE SHOWERS AND THUNDERSTORMS WILL MOVE
SOUTHEAST ACROSS THE SOUTHEAST COUNTIES OF THE CWA. THE COLD FRONT
WAS LOCATED FROM MINNEAPOLIS...TO CLAY CENTER...TO MARYSVILLE
LINE. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY FOR ALONG AND AHEAD
OF THE COLD FRONT ACROSS NORTHEAST AND EAST CENTRAL KS DURING THE
AFTERNOON HOURS. SBCAPE HAS BEEN INCREASING TO 500-1000 J/KG AT 18Z...AND
MAY REACH TO AROUND 1500 J/KG LATER THIS AFTERNOON ALONG AND
SOUTHEAST OF THE KS TURNPIKE. THEREFORE...SOME OF THE
THUNDERSTORMS THIS AFTERNOON MAY BE STRONG TO SEVERE WITH THE
PRIMARY HAZARD BEING QUARTER SIZE HAIL AND STRONG OUTFLOW WINDS.

GARGAN

UPDATE ISSUED AT 955 AM CDT SAT MAR 30 2013

UPDATED FORECAST TO REMOVE POPS THIS MORNING ACROSS MUCH OF THE
AREA. SCATTERED SHOWERS WILL CONTINUE ACROSS BROWN...NORTHERN
JACKSON AND NORTHERN JEFFERSON THROUGH NOON.

SHOWERS AND THUNDERSTORMS WILL REDEVELOP AHEAD OF A COLD FRONT
ACROSS NORTHEAST AND EAST CENTRAL KS THIS AFTERNOON. IF WE GET
INSOLATION LATE THIS MORNING AND DURING THE AFTERNOON HOURS...THE
ATMOSPHERE MAY DESTABILIZE ENOUGH DURING THE AFTERNOON HOURS FOR SOME
OF THE THUNDERSTORMS TO BECOME STRONG TO POSSIBLY SEVER...WITH THE
PRIMARY HAZARD BEING QUARTER SIZE HAIL AND STRONG WIND GUSTS.

GARGAN

&&

.SHORT TERM...(TODAY THROUGH SUNDAY)

WATER VAPOR IMAGERY SHOWING ONE SHORTWAVE TROUGH OVER NE MOVING
SOUTHEAST WITH CONVECTION OUT AHEAD OF IT WITHIN WAA REGIME ACROSS
SOUTHERN NE INTO CENTRAL KS. THIS AREA OF CONVECTION WILL CONTINUE
TO MOVE EAST AND SOUTHEAST ACROSS THE CWA THROUGH SUNRISE BEFORE
DIMINISHING. A COLD FRONT OVER CENTRAL NE WILL MOVE SOUTHEAST ACROSS
THE CWA THROUGH THE MIDDAY/AFTERNOON HOURS. IF SUFFICIENT
HEATING/DESTABILIZATION IN THE WAKE OF THIS MORNINGS ACTIVITY
OCCURS...MUCAPES OF 1500-2000 J/KG ARE POSSIBLE ACROSS THE SOUTHEAST
CWA...PRIMARILY ALONG AND SOUTHEAST OF THE I 35 CORRIDOR AT THE TIME
OF THE FROPA. IF ANY ISOLATED TO SCATTERED CONVECTION IS ABLE TO
REDEVELOP ALONG/AHEAD OF THE FRONT WITHIN THIS ENVIRONMENT...THEY
MAY BECOME CAPABLE OF PRODUCING SOME HAIL TO QUARTER SIZE AND STRONG
GUSTY WINDS. THIS ACTIVITY WOULD LIKELY EXIT THE FAR SOUTHEAST CWA
BY EARLY EVENING...ALTHOUGH MORE POST FRONTAL SHOWERS COULD STILL
REDEVELOP FURTHER TOWARDS THE NORTHWEST IN ADVANCE OF THE SHORTWAVE
TROUGH CURRENTLY MOVING INTO WY. ANY SHOWERS ASSOCIATED WITH THIS
SHOULD DISSIPATE BY MIDNIGHT...LEAVING THE REMAINDER OF NIGHT DRY
AND COOLER.

SUNDAY STILL LOOKING DRY AND MILD WITH HIGHS GENERALLY 65 TO 70 IN
ADVANCE OF THE NEXT MUCH STRONGER COLD FRONT TO THE NORTH. THIS
FRONT WILL PASS THROUGH THE CWA NORTH TO SOUTH THROUGH THE EVENING
WITH A CHANCE FOR RAIN...THEN A CHANCE FOR RAIN OR SNOW OVERNIGHT
INTO MONDAY AS THE COLDER AIR PLUNGES SOUTHWARD. ANY SNOWFALL APPEAR
SHOULD PRIMARILY BE UNDER HALF AN INCH AT THIS TIME. THE WINTRY MIX
POTENTIAL WILL SHIFT TO THE SOUTHERN CWA THROUGH AFTERNOON THEN END
BY EVENING...BUT AGAIN AMOUNTS SHOULD BE VERY LIGHT. 63

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 955 AM CDT SAT MAR 30 2013*

ISSUED AT 955 AM CDT SAT MAR 30 2013
MODELS STILL KEEPING THE NEXT TROUGH IN THE ROCKIES TO THE SOUTH OF
THE AREA THROUGH MID WEEK WITH DRY CONDITIONS AND A GRADUAL
MODERATION IN TEMPS AS THE AREA GRADUALLY TRANSITIONS FROM NORTHWEST
FLOW ALOFT TO A MORE ZONAL FLOW. HIGHS SHOULD RISE FROM NEAR 40 ON
MONDAY TO THE 50S BY WEDNESDAY...THEN THE 60S AGAIN BY FRIDAY. LOWS
IN THE 20S EARLY IN THE WEEK SHOULD RISE TO NEAR 40 BY FRIDAY. 63

&&

.AVIATION...

CHALLENGING AVIATION FORECAST THRU 18Z SUNDAY AS BAND OF MVFR
CIGS ARE GRADUALLY TRYING TO MIX OUT TO VFR. IN ADDITION LATEST
SHORT TERM MODELS ARE CONSISTENT WITH RADAR DEPICTING SCATTERED TSRA TO
DEVELOP AFT 18Z AT KTOP/KFOE AHEAD OF A COLD FRONT. DUE TO THE SCT
NATURE OF THE CONVECTION LEFT VCTS THRU 22Z WHEN THE FRONT IS
TIMED TO PASS THROUGH. IF A THUNDERSTORM IMPACTS THE
TERMINAL...CIGS/VIS WILL LOWER TO MVFR OR IFR AND WILL AMEND AS
NEEDED. WINDS DURING THE AFTERNOON MAY VARY IN DIRECTION AOB 10 KTS WITH
RESIDUAL OUTFLOW BOUNDARIES IN VCTY. INDICATION OF ANOTHER BAND OF
SHOWERS TO TRACK SOUTHEAST ACROSS AREA AFT 04Z TONIGHT. MENTIONED
VCSH AT SITES HOWEVER CONFIDENCE IN TIMING AND POSSIBILITY OF
THUNDER WILL BE DETERMINED IN LATER ISSUANCES.

BOWEN

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GARGAN
SHORT TERM...63
LONG TERM...63
AVIATION...BOWEN
Hazardous weather outlook, Mar 30, 4:38 AM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
438 AM CDT SAT MAR 30 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-310945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
438 AM CDT SAT MAR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL END ACROSS NORTHEAST AND EAST CENTRAL
KANSAS BY MID MORNING...BUT MORE MAY DEVELOP ALONG AND AHEAD OF A
FRONT IN THE AFTERNOON. ALTHOUGH SEVERE WEATHER IS NOT EXPECTED
THIS MORNING...SOME THUNDERSTORMS THAT ARE ABLE TO DEVELOP IN THE
AFTERNOON SOUTH AND EAST OF THE TURNPIKE MAY PRODUCE QUARTER SIZE
HAIL AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LIGHT RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS THE AREA
LATE SUNDAY NIGHT INTO THE DAY MONDAY. HOWEVER...ANY SNOWFALL
ACCUMULATIONS AT THIS POINT APPEAR TO BE LESS THAN HALF AN INCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TODAY AND TONIGHT.

In the hours before

Special weather statement, Mar 30, 1:34 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
134 PM CDT SAT MAR 30 2013

KSZ056-058-059-301900-
ANDERSON-COFFEY-FRANKLIN-
134 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ANDERSON...NORTHEASTERN
COFFEY AND SOUTHERN FRANKLIN COUNTIES...

THROUGH 200 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST-SOUTHEAST
AT 20 MPH ACROSS PORTIONS OF NORTHERN ANDERSON...NORTHEASTERN COFFEY
AND SOUTHERN FRANKLIN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED INCLUDE
WAVERLY...GARNETT...RICHMOND...HARRIS...GREELEY AND GARNETT.

&&

LAT...LON 3820 9516 3833 9569 3844 9566 3843 9551
      3847 9551 3846 9510
TIME...MOT...LOC 1833Z 279DEG 17KT 3840 9563
Special weather statement, Mar 30, 2:17 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
217 PM CDT SAT MAR 30 2013

KSZ059-301945-
ANDERSON-
217 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ANDERSON COUNTY...

THROUGH 245 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST-SOUTHEAST
AT 20 MPH ACROSS PORTIONS OF CENTRAL ANDERSON COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE GARNETT AND GARNETT AIRPORT.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3827 9514 3812 9523 3825 9549 3833 9543
TIME...MOT...LOC 1917Z 292DEG 18KT 3826 9541

$$ GARGAN
Special weather statement, Mar 30, 2:20 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
220 PM CDT SAT MAR 30 2013

KSZ056-059-301945-
ANDERSON-FRANKLIN-
220 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ANDERSON AND
SOUTHERN FRANKLIN COUNTIES...

THROUGH 245 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 35
MPH ACROSS PORTIONS OF NORTH CENTRAL ANDERSON AND SOUTHERN FRANKLIN
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE PRINCETON AND
RICHMOND. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 169 AND
176 COULD ALSO BE AFFECTED.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.

&&

LAT...LON 3849 9512 3831 9523 3845 9551 3855 9547
TIME...MOT...LOC 1920Z 297DEG 28KT 3847 9544

$$ GARGAN

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:57 AM CDTSpecial Weather StatementTOPDickinson63 min
Mar 30, 1:34 PM CDTSpecial Weather StatementTOPAnderson26 min
Mar 30, 2:17 PM CDTSpecial Weather StatementTOPAnderson28 min
Mar 30, 2:20 PM CDTSpecial Weather StatementTOPFranklin25 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.